Hail, Kit Carson
- When
- July 13, 2:52 PM MST
- Where
- Kit Carson County, 13 mi SE of Flagler
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.167, -102.900
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 13, 12:20 PM MST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 120 PM MDT SUN JUL 13 2003 TONIGHT...LOW LEVEL CONVERGENCE AXIS WILL EXTEND NORTH TO SOUTH ACROSS EASTERN CO...ALONG AND JUST WEST OF OUR ZONES. HOWEVER...WARM MID LEVEL TEMPERATURES OF 18-20C WILL LIMIT THUNDERSTORM COVERAGE. THIS ALSO SEEN ON MESOETA FORECAST SOUNDINGS. ISOLATED-WIDELY SCATTERED THUNDERSTORMS DEVELOPING ACROSS EASTERN CO ALONG THE INSTABILITY AXIS AT THIS TIME. WILL WATCH RADAR/SATELLITE TRENDS AND MAY NEED TO INSERT 10-20 PERCENT THUNDERSTORM CHANCES ACROSS EASTERN CO/FAR WESTERN KS/NEB ZONES DURING THE EVENING HOURS. MON...PRE=FRONTAL TROUGH AND COOL FRONT SWEEP ACROSS THE ZONES IN THE MORNING. WARM MID LEVEL TEMPERATURES NEAR 16C AND LIMITED LOW/MID LEVEL MOISTURE EXPECTED TO PREVENT THUNDERSTORM INITIATION WITH BOUNDARY PASSAGE. MID LEVEL TEMPERATURES COOL IN THE AFTERNOON BUT BY THAT TIME THE BOUNDARY AND DEEPER MOISTURE POOLING ALONG THE BOUNDARY WILL BE SOUTH OF OUR ZONES...SO WILL KEEP IT DRY. PREFER WARMER ETA MOS HIGHS OVER COOLER NGM/GFS MOS. TUE...LOW/MID LEVEL THETA-E RIDGE AXES AND LOW LEVEL CONVERGENCE WILL BE WEST OF OUR ZONES...SO IT SHOULD BE DRY HERE. PLUS...MID LEVEL TEMPERATURES WILL BE IN THE 14-16C RANGE...SO NEGATIVE BUOYANCE LOOKS LIKE TOO MUCH TO OVERCOME. ETA/NGM/GFS GUIDANCE HIGHS LOOK TOO COOL BASED ON STRENGTH OF RIDGING ALOFT AND FORECAST 850 MB TEMPERATURES. WED...BROAD SCALE 594 DEKAMETER 500 MB RIDGE WILL DOMINATE THE ROCKIES AND PLAINS STATES. WARM MID LEVEL TEMPERATURES AND LIMITED LOW LEVEL CONVERGENCE WILL INHIBIT THUNDERSTORM INITIATION...SO WILL REMAIN DRY. GFS HIGHS LOOK TOO COOL PER 850 MB TEMPERATURES NEAR 31C. THU-SUN...13/00Z GFS RUN LIKELY BREAKING DOWN THE CENTRAL PLAINS UPPER RIDGE TOO QUICKLY (AS IS ITS TENDENCY). PREFER THE 12/00Z RUN. THUNDERSTORMS CHANCES LOOK MINIMAL WITH WARM MID LEVEL TEMPERATURES AND LIMITED LOW/MID LEVEL MOISTURE. GFS LOOKS TO BE TOO COOL FOR HIGH TEMPERATURES...ESPECIALLY FRI/SAT/SUN...BASED ON EXPECTED STRENGTH OF UPPER RIDGING. .GLD...NONE. SR
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1039 AM MDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND A WEAK SURFACE BOUNDARY WILL MOVE ACROSS THE TRI STATE REGION LATE THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD DEVELOP IN EASTERN COLORADO WHERE THE BEST MID LEVEL MOISTURE IS LOCATED. THE FEW THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO BE SEVERE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE ACROSS THE TRI-STATE AREA MONDAY NIGHT. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR THE FRONT. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. FS
The Goodland radar (KGLD), 106 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370216, 5370217, 5370218, 5370219.